Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 26, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 8, 2012, 2:12 PM MDT for 12 counties in Montana. It took effect at Sep 9, 2012, 12:00 PM MDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2012, 2:12 PM MDT (20:12 UTC)
- In effect from
- Sep 9, 2012, 12:00 PM MDT
- Expired
- Sep 11, 2012, 9:00 PM MDT
- In force
- 57 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WWUS85 KGGW 082012 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 212 PM MDT SAT SEP 8 2012 .A HIGH PRESSURE RIDGE WILL BRING WELL ABOVE NORMAL TEMPERATURES ON SUNDAY...LOWERING RELATIVE HUMIDITY. GUSTY WINDS IN THE AFTERNOON WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THEN ON MONDAY AN UPPER LEVEL TROUGH WILL SEND A STRONG COLD FRONT ACROSS THE AREA AND SIGNIFICANTLY INCREASE WINDS THROUGH TUESDAY. MTZ120-122-091000- /O.NEW.KGGW.FW.W.0026.120909T1800Z-120910T0300Z/ /O.CON.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 212 PM MDT SAT SEP 8 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 120...122. * WINDS...ON SUNDAY SOUTHERLY WINDS 15 MPH GUSTING TO 25 MPH. ON MONDAY AND TUESDAY WEST WINDS 15 TO 25 MPH GUSTING TO 35 MPH. * RELATIVE HUMIDITY...SUNDAY AS LOW AS 7 PERCENT. * LIGHTNING...AN ISOLATED THUNDERSTORM OR TWO ARE POSSIBLE AHEAD OF THE COLD FRONT SUNDAY NIGHT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AND THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ134>137-091000- /O.CON.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 212 PM MDT SAT SEP 8 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134...135...136 AND 137... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * LIGHTNING...AN ISOLATED THUNDERSTORM OR TWO ARE POSSIBLE AHEAD OF THE COLD FRONT SUNDAY NIGHT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
7 follow-up statements
622 WWUS85 KGGW 090918 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 318 AM MDT SUN SEP 9 2012 .AN EXITING RIDGE WILL BRING WELL ABOVE NORMAL TEMPERATURES ON SUNDAY...LOWERING RELATIVE HUMIDITY. GUSTY WINDS IN THE AFTERNOON WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. OVERNIGHT THE RIDGE WILL BREAK DOWN WITH A QUICK MOVING SHORTWAVE ENTERING THE AREA. THIS SHORTWAVE WITH POOR NIGHTTIME RH RECOVERIES COULD ALLOW FOR ISOLATED DRY LIGHTNING AND CREATE SOME SPOT FIRES. THEN ON MONDAY AN UPPER LEVEL TROUGH WILL SEND A STRONG COLD FRONT ACROSS THE AREA AND SIGNIFICANTLY INCREASE WINDS THROUGH TUESDAY. MTZ134>137-092200- /O.EXB.KGGW.FW.W.0026.120910T0000Z-120910T1200Z/ /O.CON.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 318 AM MDT SUN SEP 9 2012 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT MONDAY FOR LOW RELATIVE HUMIDITY... DRY FUELS... AND ISOLATED DRY LIGHTNING FOR FIRE WEATHER ZONES 134... 135...136 AND 137... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY... DRY FUELS... AND ISOLATED DRY LIGHTNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT AT THE START OF THE EVENING. * LIGHTNING...ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT WITH NO WETTING RAINS ANTICIPATED. * IMPACTS...THE COMBINATION OF LOW HUMIDITY... VERY DRY FUELS... AND ISOLATED LIGHTNING WILL CREATE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING AND THE FOLLOWING FIRE WEATHER WATCH. && $$ MTZ120-122-092200- /O.CON.KGGW.FW.W.0026.120909T1800Z-120910T0300Z/ /O.CON.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 318 AM MDT SUN SEP 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 120 AND 122... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 120 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 120...122. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY... GUSTY WINDS... AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AND THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING AND THE FOLLOWING FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
130 WWUS85 KGGW 092048 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 248 PM MDT SUN SEP 9 2012 .A SHORTWAVE WILL QUICKLY MOVE ACROSS THE AREA TONIGHT WITH ISOLATED DRY THUNDERSTORMS. THEN ON MONDAY AN UPPER LEVEL TROUGH WILL SEND A STRONG COLD FRONT ACROSS THE AREA AND SIGNIFICANTLY INCREASE WINDS THROUGH TUESDAY. MTZ120-122-101000- /O.CAN.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/ /O.EXT.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 248 PM MDT SUN SEP 9 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT TUESDAY FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 120 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 120...122. * WINDS...TONIGHT SOUTH WIND 15 MPH GUSTING TO 25 MPH. MONDAY THROUGH TUESDAY WEST WIND 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * LIGHTNING...ISOLATED THUNDERSTORMS TONIGHT WITH NO WETTING RAINS. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS...AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ134>137-101000- /O.CAN.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/ /O.EXT.KGGW.FW.W.0026.120910T0000Z-120912T0300Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 248 PM MDT SUN SEP 9 2012 ...RED FLAG WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 PM MDT TUESDAY FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY...GUSTY WIND...DRY FUELS...AND ISOLATED DRY LIGHTNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * WINDS...MONDAY THROUGH TUESDAY WEST WIND 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * LIGHTNING...ISOLATED THUNDERSTORMS TONIGHT WITH NO WETTING RAINS. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WIND...VERY DRY FUELS...AND ISOLATED LIGHTNING TONIGHT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
590 WWUS85 KGGW 100915 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 315 AM MDT MON SEP 10 2012 .AN INCOMING TROUGH WILL SEND A PAIR OF STRONG COLD FRONTS ACROSS THE AREA AND SIGNIFICANTLY INCREASE WINDS THROUGH TUESDAY. WHEN COMBINED WITH LOW RELATIVE HUMIDITY THIS WILL ACT TO CREATE CRITICAL FIRE WEATHER CONDITIONS. MTZ120-122-134>137-102130- /O.CON.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 315 AM MDT MON SEP 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120... 122... 134... 135... 136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135...136... AND 137 * WINDS...FROM THE WEST AT 15 TO 25 MPH SUSTAINED WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS...AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
395 WWUS85 KGGW 102027 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 227 PM MDT MON SEP 10 2012 .AN INCOMING UPPER LEVEL TROUGH WILL SEND A STRONG COLD FRONT ACROSS THE AREA...SIGNIFICANTLY INCREASING WINDS THROUGH TUESDAY. WHEN COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS...THIS WILL MAINTAIN CRITICAL FIRE WEATHER CONDITIONS. MTZ120-122-134>137-111000- /O.CON.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 227 PM MDT MON SEP 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 120...122...134... 135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136... AND 137 * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS...AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
374 WWUS85 KGGW 110947 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 347 AM MDT TUE SEP 11 2012 .AN INCOMING UPPER LEVEL TROUGH WILL SEND ANOTHER COLD FRONT ACROSS THE AREA TODAY WITH STRONG WEST WINDS EXPECTED. ALTHOUGH TEMPERATURES WILL BE COOLER...AFTER POOR OVERNIGHT HUMIDITY RECOVERY AND LOW RELATIVE HUMIDITY TODAY...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE. MTZ120-122-134>137-112130- /O.CON.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 347 AM MDT TUE SEP 11 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 120... 122...134...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136... AND 137 * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS...AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
125 WWUS85 KGGW 112039 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 239 PM MDT TUE SEP 11 2012 MTZ120-122-134>137-120300- /O.CON.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 239 PM MDT TUE SEP 11 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 120... 122...134...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136... AND 137 * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS...AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
190 WWUS85 KGGW 120246 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 846 PM MDT TUE SEP 11 2012 MTZ120-122-134>137-120400- /O.EXP.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 846 PM MDT TUE SEP 11 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS FOR FIRE WEATHER ZONES 120...122...134... 135...136 AND 137... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. NORTHWEST WINDS HAVE DIMINISHED TO AROUND 10 MPH THIS EVENING AND RELATIVE HUMIDITY HAS RISEN TO AROUND 20 PERCENT. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 8, 9:16 AM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Sep 8, 9:16 AM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 916 AM MDT SAT SEP 8 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY... A COLD FRONT SPREAD SOUTH OVER THE AREA LAST NIGHT BUT THERE WAS NO MOISTURE AS IT BROUGHT IN DRY CLEAR AIR. TO OUR WEST THE UPPER RIDGE AXIS RESTS ALONG THE DIVIDE...GIVING NORTHEAST MONTANA NORTHWESTERLY FLOW ALOFT. THIS WILL KEEP TEMPERATURES SEASONAL TODAY. THE FORECAST FOR TODAY IS UNCOMPLICATED AND NEEDS NO UPDATE. SCT PREVIOUS DISCUSSION... SYNOPTIC SET UP... A LARGE TROUGH EXTENDS FROM NORTHERN MANITOBA THROUGH ONTARIO AND INTO THE MIDDLE MISSISSIPPI VALLEY. WEST OF THIS A LARGE HEAT DOME COVERS MUCH OF THE WESTERN HALF OF THE US WITH A RIDGE SPUR EXTENDING AS FAR NORTH AS NORTHERN BRITISH COLUMBIA AND ALBERTA. THIS HAS PLACED NORTHEAST MONTANA ON THE WARMER SIDE OF NORTHWEST FLOW. STILL FURTHER WEST... ANOTHER LARGE TROUGH HAS DEVELOPED OVER ALASKA AND ITS GULF AND CONTINUES TO DEEPEN. TODAY THROUGH TONIGHT... NORTHWEST FLOW ALOFT WILL HELP TO MODERATE THE TEMPERATURES ACROSS THE AREA OVER THE NEXT 24 HOURS. CLEAR SKIES AND DRY CONDITIONS ARE MOSTLY ANTICIPATED WHILE THE RIDGE BECOMES STRONGER TO THE WEST. SUNDAY... A SERIES OF RAPIDLY CHANGING METEOROLOGICAL CONDITIONS WILL MOVE ACROSS THE AREA WITH A STRONG WARMING TREND. ON THE LARGE SCALE THE RIDGE OVER THE WESTERN US WILL FINALLY CENTER ITS AXIS OVER EASTERN MONTANA WITH THE TROUGH BEHIND IT STEPPING ON SHORE OF THE PACIFIC NORTHWEST SUNDAY. THIS WILL SEND TEMPERATURES THROUGH THE ROOF FOR THE AFTERNOON AND DROP RH OFF DRAMATICALLY. HOWEVER WINDS SUNDAY ARE NOT VERY IMPRESSIVE AS THE PRESSURE GRADIENT REMAINS RATHER LAX ACROSS THE SLOW DEVELOPING LEE SIDE SURFACE TROUGH. SUNDAY NIGHT... BY THE EVENING HOURS AN ISOLATED SHOWER MAY DEVELOP ACROSS THE LEE TROUGH AS IT MOVES OVER THE AREA. THE PROBABILITY OF THIS DUE TO MID LEVEL INVERSIONS IS VERY LOW WITH MINIMAL RH AND CONSEQUENTLY DROPPED POPS OVERNIGHT. THE LEE TROUGH SHOULD WASH OUT OVERNIGHT WITH A WARM FRONT DEVELOPING AND PUSHING THROUGH. EXTRA CLOUD COVER AND WAA SHOULD KEEP LOW FROM BOTTOMING OUT TOO FAR ON RIDGE TOPS AND PLATEAUS HOWEVER AN INVERSION MAY ALLOW RIVER VALLEYS TO MAINTAIN STEEP TEMPERATURE GRADIENTS FROM THEIR SURROUNDINGS. BRIEF STRONG WINDS WHICH QUICKLY SUBSIDE MAY BE POSSIBLE ALONG RIDGE TOPS AS WELL DUE TO INVERTED V SOUNDING FROM EARLIER IN THE DAY. ESPECIALLY IF A SHOWER DOES MANAGE TO FORM AND THEN COLLAPSE. BUT AGAIN STRONG WINDS WOULD BE VERY ISOLATED AS WELL. MONDAY... SOUTHWEST FLOW WILL START TO PUSH THE RIDGE OUT OF THE AREA AS A COLD FRONT FORMS AHEAD OF THE INCOMING TROUGH AND ARRIVES ON THE CWA DOORSTEP BY THE MID AFTERNOON HOURS. WINDS WILL BE LIGHT THROUGH THE EARLY PART OF THE DAY WITH AGAIN VERY LOW RHS. BUT AS THE COLD FRONT MOVES ACROSS THE AREA IN THE EVENING HOURS A WIND SHIFT AND INCREASE IN SPEED WILL DEFINITELY WARRANT A FIRE WEATHER WATCH. THE FRONT ITSELF WHETHER AFTERNOON OR EVENING IS ANTICIPATED TO BE A VERY DRY PASSAGE AS NO PACIFIC MOISTURE IS CURRENTLY REGISTERING AT THE 700 MB LEVEL WITHIN MODELS. GAH .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... THE EXTENDED FORECAST BEGINS WITH A COLD FRONT MOVING THROUGH NORTHEAST MONTANA WITH STRONG COLD AIR ADVECTION...AND LITTLE PRECIPITATION. THE GFS AND EC ARE IN GOOD AGREEMENT WITH THE TIMING OF THE COLD AIR. TUESDAY THROUGH THURSDAY NIGHT EXPECT COOL FALL LIKE CONDITIONS ACROSS THE REGION UNDER NORTHWEST FLOW. TEMPERATURES WILL BE AROUND THE SEASONAL NORMALS. STILL NO RAINFALL EXPECTED. RIDGING BUILDS IN FOR NEXT WEEKEND FOR ABOVE NORMAL TEMPERATURES AGAIN... STILL NO PRECIPITATION EXPECTED. AFTER SEVERAL DAYS THE MODELS REMAIN IN FAIR AGREEMENT THROUGH THE EXTENDED FOR GOOD CONFIDENCE IN THE FORECAST. PROTON && .AVIATION... VFR. CLEAR SKIES...WITH LIGHT WINDS BECOMING SOUTHEAST OVERNIGHT ON SATURDAY. PROTON && .FIRE WEATHER... A HIGH PRESSURE RIDGE SETS UP SHOP TONIGHT AND RAMPS TEMPERATURES UP ON SUNDAY INTO THE UPPER 80S ACROSS THE NORTH AND LOWER 90S ACROSS THE SOUTH. THIS WILL LOWER OVERALL RELATIVE HUMIDITY TO AROUND 10 TO 15 PERCENT. HOWEVER SURFACE WIND WILL BECOME SOUTHERLY AT AROUND 10KTS OR LESS IN THE AFTERNOON. FOR NOW WILL NOT HIGHLIGHT SUNDAY AS LIGHT WINDS EXCLUDE EXPLOSIVE FIRE GROWTH... STILL FUELS REMAIN VERY DRY AND EASILY IGNITABLE. POOR RH RECOVERIES ARE ANTICIPATED WITH NO NEW AIR BEING MOVED INTO THE AREA DUE TO LIGHT WINDS OVERNIGHT. AN ENERGETIC UPPER LEVEL TROUGH WILL SWING ACROSS THE REGION ON MONDAY LATE MONDAY AFTERNOON SIGNIFICANTLY INCREASING WIND FROM THE WEST BEHIND A COLD FRONT WITH RELATIVE HUMIDITY EXPECTED TO BE VERY DRY JUST AHEAD OF THE FRONT. STRONG WESTERLY WINDS WILL RAMP UP OVERNIGHT AND CONTINUE INTO TUESDAY. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR MTZ120-122-134>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 8, 3:03 AM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 303 AM MDT SAT SEP 8 2012 MTZ016>027-059>062-090915- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 303 AM MDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA FROM 9 AM MONDAY THROUGH 6 PM TUESDAY DUE TO THE POSSIBILITY OF CRITICAL FIRE WEATHER AND POTENTIAL FOR EXPLOSIVE GROWTH. AN ENERGETIC UPPER LEVEL TROUGH WILL SWING ACROSS THE REGION ON LATE MONDAY AFTERNOON SIGNIFICANTLY INCREASING WINDS FROM THE WEST BEHIND A PASSING COLD FRONT WITH A VERY LOW RELATIVE HUMIDITY OUT OF AHEAD OF THE FRONT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.